Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 10, 1994, 3:33 PM CDT for Osage County, Oklahoma. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 10, 1994, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 102035 TORTUL OKC113-102100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT SUN APR 10 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHEASTERN OSAGE COUNTY AT 333 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO 5 MILES EAST SOUTHEAST OF HOMINY. MOVEMENT WAS NORTHEAST AT 45 MPH. THE TOWN OF AVANT IS IN THE PATH OF THIS DEVELOPING TORNADO. RESIDENTS IN AVANT SHOULD TAKE COVER IMMEDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNTED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:10 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 10, 10:10 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT SUN APR 10 1994 LOTS OF MOISTURE STILL OVR THE AREA...DRY AIR HAS MOVED BACK INTO FAR W TX...AS MOISTURE AXIS HAS PUSHED TO A DFW-FSI LINE. FRONT REMAINS STALLED ACROSS NORTHERN OK FROM AN AMA LOW TO NEAR END TO THE AR-MO STATE BORDER. WIND FIELD BEHIND THE FRONT WL NOT GIVE A PUSH TO THE FRONT SO CAN NOT SEE THAT IT WL MOVE MUCH DURING THE DAY. 94E HAS FA AREA HIGHLIGHTED AND LKS AS IF SIGNIFICANT RAINFALL COULD TAKE PLACE ACROSS FA TONIGHT...SO WL LK AT ISSUING FFA...BUT MAY HOLD OFF UNTIL LTR TO PIN DOWN THE AREA. AS 4 UPDATE... LKD AT 700 TEMPS AND APRS THAT SE WL HAV GOOD CAP UNTL TONtIGHT...AND LWR POPS THERE ALREADY REFLECT THIS. ALSO EXPECT SKIES TO REMAIN CLDY AND SO TEMPS LK PRTY GOOD...WL ADJUST WITH MESONET TEMP TRENDS. /15 .TUL...NONE.
In the hours before
Special weather statement, Apr 10, 1:15 PM CDT, 2 hours 18 minutes before
OKZ054>077-111200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN APR 10 1994 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL COUNTIES OF EASTERN OKLAHOMA LATE THIS AFTERNOON THROUGH TONIGHT. A STATIONARY FRONT WILL REMAIN ACROSS NORTHEAST OKLAHOMA THROUGH TONIGHT. WARM...MOIST...UNSTABLE AIR SOUTH OF THE FRONT WILL MOVE NORTHWARD AND RISE OVER THE FRONT. AS THAT OCCURS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND ARE EXPECTED TO BECOME QUITE NUMEROUS...WITH A FEW POSSIBLY SEVERE. THE INITIAL THREAT OF SEVERE WEATHER WILL BE ALONG AND JUST NORTH OF THE FRONT...OR GENERALLY NORTH OF INTERSTATE 40...BY LATE AFTERNOON. WARM AIR ALOFT OVER SOUTHEAST OKLAHOMA WILL INHIBIT MOST THUNDERSTORM DEVELOPMENT UNTIL LATER THIS AFTERNOON...WHEN SURFACE TEMPERATURES HAVE BECOME WARMER. BY TONIGHT...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY FOR SOUTHEAST OKLAHOMA...WITH A FEW OF THESE THUNDERSTORMS POSSIBLY SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...STRONG WINDS ALOFT WILL ALSO PROVIDE THE POTENTIAL FOR TORNAzDOES FROM A FEW OF THE STRONGER THUNDERSTORMS. SPOTTER ACTIVATION WILL LIKELY BE NECESSARY ACROSS EASTERN OKLAHOMA LATER THIS AFTERNOON AND TONIGHT.
Special weather statement, Apr 10, 2:13 PM CDT, 1 hour 20 minutes before
OKC113-117-102015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 210 PM CDT SUN APR 10 1994 ..THUNDERSTORMS RAPIDLY DEVELOPING IN NORTH CENTRAL OKLAHOMA... AT 201 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA. THIS CLUSTER WAS BOUNDED BY AREA EXTENDING FROM OKLAHOMA CITY TO ENID TO STILLWATER. MOVEMENT OF THESE STORMS WAS NORTHEAST AT 45 MILES AN HOUR. THE LEADING EDGE OF THIS CLUSTER OF STORMS WILL MOVE INTO PAWNEE COUNTY BY 230 PM. FREQUENT LIGHTNING...HAIL AND STRONG WINDS WILL BE LIKELY WITH THESE STORMS. RESIDENTS IN PAWNEE AND OSAGE COUNTIES SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF NORTHEAST OKLAHOMA UNTIL 8 PM.
Special weather statement, Apr 10, 2:19 PM CDT, 1 hour 14 minutes before
OKZ056>058-061>063-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT SUN APR 10 1994 ...HEAVY RAIN POTENTIAL TONIGHT MAY PRESENT RIVER FLOOD PROBLEMS FOR NORTHEAST OKLAHOMA... THERE IS A POTENTIAL FOR HEAVY RAIN ACROSS NORTHEAST OKLAHOMA TONIGHT. THIS IS DUE TO AN ABUNDANCE OF MOIST UNSTABLE AIR AND A STATIONARY FRONT ACROSS NORTHEAST OKLAHOMA. SOUTHERLY WINDS WILL PUSH THE AIR NORTHWARD OVER THE FRONT...AND SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS FOR MUCH OF THE NIGHT. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST OKLAHOMA BY MONDAY MORNING. THE NEOSHO RIVER AT COMMERCE IS ALREADY EXPECTED TO CREST 3 FEET ABOVE FLOOD STAGE BY MONDAY MORNING...FROM RAIN THAT OCCURRED SATURDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN TONIGHT COULD RESULT A CREST OF 5 FEET ABOVE FLOOD STAGE AT COMMERCE BY LATE TUESDAY OR EARLY WEDNESDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA WOULD ALSO CAUSE THE VERDIGRIS RIVER TO RISE TO NEAR BANKFULL AT COFFEYFILLE BY MONDAY AFTERNOON...AND TO NEAR OR JUST ABOVE FLOOD STAGE AT LENAPAH BY MONDAY EVENING. THE SPRING RIVER AT QUAPAW COULD ALSO BE ADVERSELY AFFECTED BY HEAVY RAIN. IF AN ADDITIONAL 1 TO 2 INCHES OF RAIN OCCURS TONIGHT ...THE SPRING RIVER AT QUAPAW COULD RISE TO 2 TO 3 FEET ABOVE FLOOD STAGE BY MIDDAY MONDAY. REMEMBER...AT THIS TIME...THE RIVER RISES MENTIONED ABOVE ARE BASED ONLY ON THE POTENTIAL OF HEAVY RAIN THAT MAY OCCUR TONIGHT. PERSONS THAT HAVE INTERESTS WHICH COULD BE AFFECTED BY THESE POTENTIAL RIVER RISES SHOULD CLOSELY MONITOR WEATHER CONDITIONS FOR THE NEXT 24 HOUR.S.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 66 min |
| Apr 10, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 41 min |
| Apr 10, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Apr 10, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 41 min |
| Apr 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 42 min |
| Apr 10, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 50 min |
| Apr 10, 2:20 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 10, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 65 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 10, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 61 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 56 min |
| Apr 10, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 10, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 44 min |
| Apr 10, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 68 min |
| Apr 10, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 52 min |
| Apr 10, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Apr 10, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 58 min |
| Apr 10, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Apr 10, 4:57 PM CDT | Tornado Warning | TSA | Osage | 33 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Apr 10, 5:32 PM CDT | Tornado Warning | TSA | Washington | 28 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 67 min |
| Apr 10, 5:56 PM CDT | Tornado Warning | TSA | Nowata | 49 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 46 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Apr 10, 6:20 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Apr 10, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 39 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.